• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Coming off Venlafaxine

C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
I have now completely withdrawn from ven. With no nasty side effects. I was taking three 37.5 tablets per day. How I did it was to cut one tablet in half every two weeks.
It was a bit laborious but worked well. I have now been ven-free for week. :clap: The only thing is I've got the mother and father of a cold!
 
Gajolene

Gajolene

Well-known member
Joined
May 30, 2012
Messages
7,826
Location
small town Ontario, Canada
I did the same with the venlafaxines when coming off and like you found the side effects really minimal and manageable. Glad you feeling good. Best wishes on your continued better health.
 
T

Thoth

Well-known member
Joined
Oct 12, 2014
Messages
230
Location
Leicester/Sheffield
I came off at 75mg last year, but by then I was already on 100mg of Desvenlafaxine (Pristiq) at the same time. So I didn't have any withdrawals, though I had a slight blip 5 days down the track from stopping. Venlafaxine isn't a bad drug, just that, fro me when you go above 375mg you just can't stop sweating.

Anyways all the best with your health, and hopefully you'll get over that flu.
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
I want to eventually come off ven and I'm on 375mg daily, I have heard horror stories about the withdrawal so glad it's not all bad, thanks for the posts

KS

xxxxx
 
C

Christobel

Well-known member
Joined
Jun 6, 2014
Messages
1,075
Location
South west
Having come off venlafaxine, my New Years resolution is to come off tetrabenazine. Unlike ven it isn't a psychiatric drug, but is to control an abnormal mouth movement, caused by antipsychotics. My psychiatrist says I can cut down by one tablet a day. There should be no withdrawal effects. The worst that can happen is that the disorder will come back again. I am tempted to just put up with the problem and leave off the tablets regardless. I'm sure people put up with much worse.
 
F

flatz

Guest
:D I came off Venlafaxine cold turkey and had severe flu-like symptoms so I went back on them.
 
Top